Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    I am new to this
    avatar
    rainorlando posted:
    I have been diagnosed with poly arthritis, one of them being RA. My Dr put me on Methtrexate once a week, the second dose, that evening I got a full blown case of asthmatic bronchitis followed 3 days later with a persistent stomach flu! I have missed a lot of work since starting this course of treatment. I am 44 and I have been contemplating disability, does anyone have any suggestions or a similar story. I stopped taking the Methotrexate, I have now missed 2 doses as of tomorrow, but my headache is killer and my joint pain is bad. I am just trying to be well enough to become unstuck from the bathroom as the flu is hanging on!! Please any suggestions, comments are welcome. I am a total newbie. Please help!
    Reply
     
    avatar
    lcover responded:
    Hi,

    Sorry to hear about your diagnosis and that you haven't been feeling well. I hope that you get to feeling better soon.

    I have RA and had a similar issue with Methotrexate. I experienced severe depression, hair loss and eventually it gave me a lung infection so I had to stop taking it.

    The most challenging thing for me was finding the right medication to treat the RA. I kept reading the discussions and found others had the same experiences. There were so many people who said to hang in there until you find the right med and they were right. Now I am on Simponi which has helped a lot. I also noticed it took about 6 months before the medication really kicked in to where I noticed a difference in my joints.

    I recommend keeping in touch with your Rheumatologist and the nurse about how you are feeling and what you need. It may take some time but I believe you will find some relief soon!

    Hang in there!
     
    avatar
    rainorlando replied to lcover's response:
    Thank you!


    Helpful Tips

    help with methotrexate side effectsExpert
    I recommend all my patients on methotrexate take at least 1 mg of Folic Acid daily to help decrease the risk of side effects. In those ... More
    Was this Helpful?
    30 of 33 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.